NRAS
22,127 members25,749 posts

Advice needed please.

Hi.

I started taking Leflunomide Christmas time, and it worked so well it was like a miracle. Unfortunately I then started to get diarrhoea. I halved the dosage of my own back, but I still have stayed well, RA wise. Sadly the stomach problems have continued and worsened. I am on 2 weekly blood tests, and went for my results as part of my diabetic review. She said my liver function test came back as abnormal, which could be due to alcohol or medication. As I don`t drink it is obviously meds. I did have my diabetes under perfect control, but now it is out of control. I feel this isn`t a coincidence.

I had another test last week, and rang today for the results. I was told they are all normal, no action (I have been told this before inaccurately) She then said, oh the Dr has left a not to control your alcohol intake and have a return test in a month. I am furious! I know my tea total ways are on my notes, and I am certain the fact I have two weekly blood tests are. As they provide my medication you would think they would realise I have such frequent tests for adverse reactions.

Luckily I have my RA clinic next week. I just needed a good old vent.

19 Replies
oldestnewest

Im sick of being asked if I am a drinker! Not any more thsnks to methotrexate . Grrr

Reply

I know. I am to flaming scared to drink!

Reply

I'd be fuming if I got that message too. To be honest I'm often left wondering if anyone bothers referring to patient notes anymore. Vent away and hope you have better luck at your clinic next week x

Reply

Thanks Pauly. We have enough to worry about without being accused of being raging alcoholics. Read the flaming notes.

Reply

Hello! May be the diarrhea is causing the change in your blood test. Regarding this, I'm on leflunomide and when I start getting too loose, I take only 1 cocodamol and it sorts things out very quickly and that way I don't have to reduce my leflunomide.

May be you could try that?

Reply

Thanks pineapple. I will try that if the advice is to stay on it.

Reply

I've been there too, with mtx. Diharreaha (can't spell!) and I had to dose up on immodium to get through parts of my working day. No joke and probably not good for me. I was also caught out on the blood tests and liver damage found. I think weight gain may have been responsible, but also the mtx. When I had the nasty reaction I reduced the dose on my own, but found that the anti-tnf I was taking stopped working so I went back on it. People do say that injectables are more effective, you can have a lower dose for more effect.

Incidentally the nasty effects did die down after a while. Had to avoid certain foods like salad when eating out though!

1 like
Reply

Made me chuckle that Cathie your spelling of the brown stuff lol I cant spell it either. xxx lmao

Reply

xxx

Reply

I am low carbing to try to sort out my crazy blood sugars. If I can`t have salad I am stuffed. Luckily I have my fat to live off lol.

Reply

I would certainly take this up with my doctor. Not only is the advice inappropriate, but presumably you got it via a receptionist, certainly not their function. I would be raging!! M x

Reply

It was the receptionist Hat. I am still angry. I asked which GP had written the "advice" on the results, but there was no real answer. I will have to write a letter to complain. I`m good at that, it`s my age ;)

Reply

Hi there, slumber party, I think that's really bad that should not have been said to you not just over the phone but by a receptionist that's disgraceful I don't know why the doctor did not call you that's terrible. When I was first diagnosed with this RA the receptionist called me from my GPs and told me my results where fine I got a call a week later from my doctor himself asking if I had my results I said yes they are ok he said no you need to see you I went in and he told me I have RA. Also they should know that you do not drink as they ask often enough on each visit. I do think also that if you reacted like that to the medication and had and upset stomach it should have been stopped. hope you get it sorted and for sure I think you should complain face to face with your GP if you are then not satisfied put in an official complaint. xxx wish you luck with the meds to. xxx

Reply

I often have normal results which turn out to be far from it. I generally ask for a print out, but I have changed consultants, and the new one seems more on the ball. I am going to have to get back onto the paper method.

Thanks Bazzy.

Reply

Wow! That would have made me so upset! Every time I see my rheumatologist or GP I ask for a copy of my lab work. I have also asked for copy of doctors notes. I do get both even if they don't like it. It yours. This way I can see for myself what's not right with the lab work, then ask more questions. If you don't know something on labs you can google it.

Is that methotrexate? In the U.S. They use different names for some medication. I'm just curious.

I do hope things clear up for you soon. It not good for you to get so up set as it could effect your RA Of course easy for me to say. Good luck' hope you feel find out all you need soon!

Reply

Thanks Abbie. I am going to do just that from now on.

Reply

They asked me all the time how much I drank. I assumed it was because I'm in Scotland and there are these assumptions.

Reply

Nothing like a nice bit of stereo typing is there Cathie.

Reply

Whoooze talkin aboot driiiink hic! Xx from one scot to another!

Reply

You may also like...